The Circle of Moms site will be discontinued on March 1st, 2020. Head to POPSUGAR Family's Facebook page for more community discussions.

Let's Go >>

Is anyone else having problems with Quillivant XR???

Angie - posted on 04/26/2014 ( 9 moms have responded )

14

0

4

My seven year old daughter has been on Quillivant XR for three months now. She's good for eight hours but when she is coming off of it in the late afternoons, and even when she wakes up in the morning before given the medicine, she is a off the wall. Hyper, fidgety, taps things over & over, makes random noises, it's the worst I've ever seen her, ever. Is anyone else's child on this medication & having the same issues?

MOST HELPFUL POSTS

Penny - posted on 05/30/2014

18

7

0

A couple things might be going on here:
1. This could be rebound - a period of often erratic behavior or mood when the amount of medication in their system is waning.
2. Could be too high a dose, so she's crashing
3. Could just be the wrong stimulant for her. There are many to try.
Talk with the prescribing doctor and let him/her know what you're experiencing. Something isn't right when you are experiencing this much side effect.
Penny Williams
Author of "Boy Without Instructions: Surviving the Learning Curve of Parenting a Child with ADHD"
http://BoyWithoutInstructions.com

Nicole - posted on 05/23/2014

2

0

0

I have a 9 year old daughter who was diagnosed adhd combined type this past fall. We had a lot of success treating with stimulant drugs treating the adhd symptoms but she had too many side effects so we're now going the non stimulant route, so far, unsuccessfully. Regardless, the drugs only last a certain amount of hours and when they wear off the symptoms come back full.force! I've notices with my daughter that since she has started taking the meds it seems that her adhd symptoms have become much more exaggerated, and I'm not really sure why. Anyway, some people do need a 'booster' in the afternoons after the meds have worn off. Especially kids when they get home from school and are required to either participate in activities or do homework or just to be a productive part of the household. I, myself, was diagnosed recently, Luke a lot of unsuspecting parents, and do notice that when the meds wear off, it's a free for all. I think that once we see how our brain is actually supposed to work, when we're not medicated it just makes it that much harder. I'm unfamiliar with brilliant, but maybe you can give it to her in the morning either 5 min before she really needs to wake up or as soon as she's getting out of bed, and maybe talk to her doc about adding a booster?

Bobby - posted on 11/20/2015

1

0

0

Yes i am having the same issues and he has been on it for 5 days. His school hours are better, but is extremely challenging starting around 6pm till bed time. Honestly its terrible and i dont know if i can handle much more. Might just pull him off it, You moms that deal with it for months is crazy, my fiance wanted to try this and i said no way, try more of a natural approach from a organic health store, i feel some of this is a little to much coddling, babing your child.. to many options for kids these days. I feel us parents need to take a little more of a stern approach with our children. Sticking to a no the first time, not 4 or 5 times and follow threw with consequences, and praising when need but dont need to go over board with it either, so the bottom line is i dont like this medication, it literally turns our house upside down for a few hours.. where is the circle of dads?? Lol.

Karen - posted on 10/22/2014

1

0

0

Yes, my 6 year old son has been on for few months. Initially, made a difference for the best. Then it just didn't work. Cut dose down to 1 ml in a.m. After 8 hours he also is hopping , jumping around touching everything no focus. Talking about wanting to be bad as well as just not focusing or listening.

Danielle - posted on 01/07/2015

1

21

0

I just found this today. My son has been on Quillivant for one month. The rebound is exactly as you described. Definitely not "normal." He used to be on generic ritalin, but we wanted more control over the dosage. I like Quillivant for that, but coming off it, the rebound is CRAZY as compared to the rebound of regular generic ritalin. Boo.

9 Comments

View replies by

Carolyn44012 - posted on 06/14/2019

3

0

0

Mine is also but he has tramic brain damage hit my car my pets beats my car up any suggestions

Carolyn44012 - posted on 06/14/2019

3

0

0

My son is bad to me and wrecked at 13 and is 33 cant sit still all over the place and is on klopin serquel and it's not helping him just 30 minutes to a hour any suggestions

Carolyn44012 - posted on 06/14/2019

3

0

0

My son is 33 and has tramic brain damage and beats and rigid and cant stay still will this help him

Karen - posted on 05/28/2017

1

0

0

I had a ok child with a hit and miss and in dec she started 4 ml by march she has been very defient to me, abuse just bad out burst. So doctor add a noon dose of same and one minute fine then just ao bad I'm ready to put her in a pysch ward and she is only 7 and has a lot of special need so I removed the noon dose cause she doesn't want to take her other meds that are important so now I'm trying to figure how many day should I do to drop her off of it and dose. Like start 3ml tomorrow for any many days then 2ml then 1 ml

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms